MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD¿ INSYTE AUTOGUARD; PERIPHERAL VASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD¿ INSYTE AUTOGUARD; PERIPHERAL VASCULAR CATHETER
Catalog Number 381467
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Dhr review: the lot number was built / packaged on afa line 6 from august 3, 2018 thru august 5, 2017.Packaged on packaging line 8 from august 9, 2017 thru august 10, 2017.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed one non-related qn was initiated during the build of this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Investigation summary: the product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.The defect stated in the description of the complaint was confirmed with the returned unit that was partially open at the top of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Investigation conclusion: the product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.The defect stated in the description of the complaint was confirmed with the returned unit that was partially open at the top of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Root cause description: bd supplier (b)(6) (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to (b)(6).There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.
 
Event or Problem Description
It was reported that bd¿ insyte autoguard had sterility breach before use.

Brand Name
BD¿ INSYTE AUTOGUARD
Common Device Name
PERIPHERAL VASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8165664
Report Number1710034-2018-00951
Device Sequence Number11138559
Product Code FOZ
UDI-Device Identifier30382903814672
UDI-Public30382903814672
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K952861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2020
Device Catalogue Number381467
Device Lot Number7207846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;